To the Editor.
—The cases reported by Adams et al1 in the June 1985 issue of the Archives are quite interesting, but they omitted an observation we made in a Spanish journal in 1983 concerning a patient with group A β-hemolytic streptococcal myositis2Our patient was a 35-year-old man suffering from stage II, scleronodular Hodgkin's disease who had been receiving MOPP (mechlorethamine, Oncovin [vincristine sulfate], procarbazine, and prednisone) chemotherapy for three years. His condition became acute (within 24 hours), consistent with severe myalgia, with swelling, affecting both thighs. His skin was damaged by numerous cutaneous lesions that had been caused by scratching due to pruritus linked to Hodgkin's disease. His total leukocyte count was 9100/mm3 (9.1×109/L), with 23% (0.23) band cell forms, and his serum creatinine phosphokinase level was 251 U/L. Roentgenographic examination of the patient's thighs revealed soft-tissue swelling but no gas. Shortly after admission,